MAUDE Adverse Event Report: ADVANCED STERILIZATION PRODUCTS CYCLESURE® 24 BIO INDICATOR; INDICATOR, BIOLOGICAL

ADVANCED STERILIZATION PRODUCTS CYCLESURE® 24 BIO INDICATOR; INDICATOR, BIOLOGICAL
Catalog Number 14324
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: sterrad® 100s sterilizer, serial # unknown.Initial reporter phone #: (b)(6).(b)(4).Test specifications for product release were met.No issues were observed in the dhr that would contribute to the complaint.Asp complaint ref #: (b)(4).
 
Event or Problem Description
A customer reported a positive result with a cyclesure® 24 biological indicator (bi) after a completed sterrad® 100s cycle.The affected load was released and used on a patient.There was no report of infection, injury or harm to patient(s) associated with this issue.Although there is no report of patient injury or harm and no prior incidents have resulted in serious injury, advanced sterilization products (asp) has determined in this situation sterility cannot be assured.Therefore, as a matter of policy asp had decided to report all incidents of positive cyclesure® 24 biological indicators when the load has been released and used on patient(s) prior to reprocessing.
 
Additional Manufacturer Narrative
H3: asp investigation summary: the investigation included a review of the batch history record, system risk analysis (sra) visual analysis, and retains analysis.The sra indicates the risk associated with exposure to biohazardous, pathogenic or infectious material is "low." visual analysis was performed on the photograph provided by the affiliate.Two vials with yellow media are shown.The ci disc of one vial is gold, while the ci disc of the second vial is red.The reported issue was confirmed.Thirty-two (32) cyclesure® bi retains were subject to functional evaluation.Functional specification was met with all bis.The concomitant sterrad serial number was not available and no further information is available.The assignable cause cannot be verified.The complaint product was not returned for evaluation; however, the customer provided a photograph of the bi and the reported issue was confirmed.Additionally, there is no evidence to suggest an alleged deficiency since the dhr review found no anomalies that would contribute to a positive bi result and the retains product met functional specifications.The customer will be sent a letter to address the released load.The issue will continue to be tracked and trended.Asp complaint ref #: (b)(4).

Brand Name
CYCLESURE® 24 BIO INDICATOR
Common Device Name
INDICATOR, BIOLOGICAL
Manufacturer (Section D)
ADVANCED STERILIZATION PRODUCTS
33 technology drive
irvine CA 92618
MDR Report Key9199550
Report Number2084725-2019-00961
Device Sequence Number3146777
Product Code FRC
UDI-Device Identifier10705037016211
UDI-Public10705037016211
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K994055
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2019
Device Catalogue Number14324
Device Lot Number22018075
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/26/2019
Supplement Date Received by Manufacturer11/20/2019
Initial Report FDA Received Date10/16/2019
Supplement Report FDA Received Date11/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1